Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 28, 2007, 3:31 PM CDT for Duval County, Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 28, 2007, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 282032
FFWCRP
TXC131-479-282330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 PM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DUVAL COUNTY IN SOUTH TEXAS
NORTHERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 630 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN BETWEEN LAS TIENDAS
AND FREER.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...FREER...LAS TIENDAS...ROSITA AND SEVEN SISTERS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2803 9826 2760 9826 2760 9879 2759 9941
2773 9966 2818 9977 2818 9941 2803 9942
$$
JAR1 follow-up statement
000
WGUS74 KCRP 282108
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 PM CDT THU JUN 28 2007
TXC131-479-282330-
DUVAL-WEBB-
406 PM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHERN DUVAL AND NORTHERN WEBB COUNTIES...
AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. BETWEEN LAS TIENDAS AND FREER...DOPPLER RADAR SHOWED FROM 2 TO
4 INCHES OF NEW RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
SISTERS...LAS TIENDAS AND FREER
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2803 9826 2760 9826 2760 9879 2759 9941
2773 9966 2818 9977 2818 9941 2803 9942
$$
JARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:58 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 28, 2:58 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CDT THU JUN 28 2007
.SHORT TERM...THE GFS/NAM PROGS THE UPPER LEVEL TROUGH AXIS TO
RETROGRADE DRG THE PERIOD RESULTING IN A WESTWARD SHIFT OF THE
CONVECTIVE THREAT. UPPER FORCING/COPIOUS MSTR/INSTABILITY WL
CONTRIBUTE TO AT LEAST SCT CONVECTION AREAWIDE WTIH GREATER
COVERAGE OVR THE WRN CWFA. DETERMINISTIC SOLNS SUGGEST THE
DEVELOPMENT OF A PERSISTENT SFC REFLECTION OF THE UPPER SYSTEM TO
PERSIST OVR THE WRN CWFA...AND CONTRIBUTE TO TRAINING CONVECTIVE
CELLS. INTRODUCED AN ADJUSTMENT TO MY EARLIER FFA RESULTING IN A
WATCH THAT INCLUDES THE RIO GRANDE PLAINS FOR TONIGHT THROUGH
EARLY FRIDAY. ADDITIONAL ACTIVITY WL DEVELOP FRIDAY AFTN OWING TO
AFTN HEATING/UPPER FORCING/MSTR.
&&
.AVIATION...MVFR CEILINGS EXPECTED DRG MUCH OF THE PERIOD. EXPECT
IFR CONDITONS DRG THE NIGHTTIME HOURS AND NEAR CONVECTION.
&&
.MARINE...EXPECT CONDITIONS TO REMAIN BELOW SCA DRG THE PERIOD.
UPPER/SFC FORCING TO REMAIN PRIMARILY TO THE WEST. NEVERTHELESS...
AT LEAST ISOLD CONVECTION EXPECTED.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...MID-LEVEL CYCLONIC SHEAR
AXIS/WEAK CYCLONE WILL REMAIN JUST WEST OF THE CWA THROUGH SUNDAY
NIGHT. MOISTURE/INSTABILITY WILL STAY SUFFICIENT FOR DIABATIC
HEATING/SEA BREEZE FRONT TO INITIATE DAYTIME/EVENING CONVECTION.
HOWEVER...A WEAK 250HPA CYCLONE MOVING ACROSS THE WESTERN GLFMEX ON
SATURDAY WILL LIKELY PROVIDE ENOUGH SUBSIDENCE ON ITS NORTHWEST SIDE
TO PARTIALLY INHIBIT CONVECTION. WITH THIS FEATURE DEPARTED ON
SUNDAY...OPPORTUNITIES FOR CONVECTION SHOULD BE BETTER. WILL
INDICATE CHANCE POPS BOTH DAYS WITH LIKELY POPS RESERVED FOR THE FAR
NORTHEAST CWA SUNDAY. LOWERED MAX TEMPERATURES SOME SUNDAY OVER THE
RIO GRANDE PLAINS.
MID-LEVEL CYCLONIC SHEAR AXIS/WEAK CYCLONE WILL BE INVOF THE WESTERN
CWA BORDER MONDAY AND WILL DRIFT WEST THROUGH THURSDAY AS A
TROPICALLY MOIST/UNSTABLE ATMOSPHERE PERSISTS WITHIN A DEEP
SOUTHERLY FLOW. MESOSCALE BOUNDARIES WILL SERVE AS ADDITIONAL
FORCING MECHANISMS FOR CONVECTION. 250HPA DIFFLUENCE AXIS/JET STREAK
INFLUENCES/DEEP-LAYERED Q-VECTOR CONVERGENCE WILL EXIST
MONDAY/TUESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. OVERALL FORCING
WILL BE GREATEST FROM EAST TO WEST AND WILL SLOWLY DIMINISH EACH DAY
AS THE UPPER-LEVEL FEATURES SHIFT WEST. CHANCE/LIKELY POPS FROM EAST
TO WEST MONDAY WILL GRADUALLY TAPER TO SLIGHT CHANCE/LOW-END CHANCE
POPS BY THURSDAY. UNDERCUT GUIDANCE MAX TEMPERATURES THROUGH THE
PERIOD GIVEN THE SYNOPTIC-SCALE SETUP AND MOIST GROUND. OCCASIONAL
PERIODS OF WINDS ATTAINING SCEC STRENGTH CAN BE EXPECTED OVER THE
COASTAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 89 75 90 76 / 30 30 20 30 30
VICTORIA 74 89 73 89 75 / 30 40 20 50 30
LAREDO 75 87 76 94 78 / 70 40 40 30 40
ALICE 75 90 74 93 76 / 50 40 30 40 30
ROCKPORT 78 87 78 90 80 / 20 30 20 40 30
COTULLA 72 86 72 91 75 / 70 50 50 30 40
KINGSVILLE 76 90 74 92 76 / 40 30 20 30 30
NAVY CORPUS 79 88 78 89 80 / 20 30 20 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: DUVAL...LA SALLE...LIVE OAK...MCMULLEN...WEBB.
GM...NONE.
&&
WC/87...SHORT TERM
BB/85...LONG TERMHazardous weather outlook, Jun 28, 12:10 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1210 PM CDT THU JUN 28 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1210 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE MAIN CONCERN FROM THESE SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. ALTHOUGH THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST OVER ALL OF SOUTH TEXAS...THE PRIMARY THREAT AREA WILL BE GENERALLY NORTH AND WEST OF A FREER TO GEORGE WEST...MAINLY THIS AFTERNOON AND TONIGHT...WHERE AREAL-AVERAGED RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. A FLOOD WATCH IS IN EFFECT UNTIL EARLY FRIDAY MORNING FOR THE COUNTIES OF LASALLE...MCMULLEN...LIVE OAK... BEE...AND GOLIAD. RAINFALL AMOUNTS WILL BE LOWER FARTHER SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY NIGHT...WITH THE BEST CHANCE ACROSS THE WESTERN AREAS...AS AN UPPER LEVEL DISTURBANCE AFFECTS THE REGION. FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH WEDNESDAY. THESE SHOWERS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY...MAINLY ACROSS THE EASTERN PORTIONS OF THE CWFA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87
In the hours before
Local storm report, Jun 28, 10:12 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM FLASH FLOOD 7 E GEORGE WEST 28.33N 98.00W
06/28/2007 LIVE OAK TX LAW ENFORCEMENT
FM 1203 HAS WATER OVER THE ROAD AS WELL AS FM 709 FROM
I-37 TO THE BEE COUNTY LINE
&&
NHLocal storm report, Jun 28, 10:19 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 5 E OAKVILLE 28.41N 97.98W
06/28/2007 LIVE OAK TX CO-OP OBSERVER
COUNTY ROAD 299C BETWEEN FM 1203 AND FM 1358 A CREEK IS
OVER ITS BANK ONTO THE ROAD COVERING IT WITH SEVERAL
INCHES OF WATER
&&
NHLocal storm report, Jun 28, 12:18 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1218 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 10 E GEORGE WEST 28.33N 97.95W
06/28/2007 LIVE OAK TX LAW ENFORCEMENT
WATER OVER HIGHWAY 59 GOING TO BEE COUNTY
&&
NHSpecial weather statement, Jun 28, 2:30 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 230 PM CDT THU JUN 28 2007 TXZ229-230-239-240-282030- DUVAL-LA SALLE-MCMULLEN-WEBB- 230 PM CDT THU JUN 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES WEST OF LOMA ALTA...OR 26 MILES SOUTHWEST OF TILDEN...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:40 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jun 28, 9:49 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jun 28, 11:34 AM CDT | Flash Flood Watch | CRP | Bee, Duval, Goliad, La Salle, Live Oak, McMullen and 1 more | 28 hr |
| Jun 28, 12:52 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Jun 28, 4:34 PM CDT | Flash Flood Warning | CRP | Victoria | 116 min |
| Jun 28, 4:50 PM CDT | Flash Flood Warning | CRP | Duval | 115 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.